Alert archive / Michigan / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 20, NWS Grand Rapids, MI

July 8, 2016Ottawa County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 8, 2016, 2:34 PM EDT for Ottawa County, Michigan. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2016, 2:34 PM EDT (18:34 UTC)
Expired
Jul 8, 2016, 2:59 PM EDT
In force
25 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Ottawa County, MI

The radar

The Grand Rapids radar (KGRR), 42 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 12:32 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2016-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2016-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
865 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

282 
WUUS53 KGRR 081834
SVRGRR
MIC139-081915-
/O.NEW.KGRR.SV.W.0020.160708T1834Z-160708T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
234 PM EDT FRI JUL 8 2016

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL OTTAWA COUNTY IN SOUTHWESTERN MICHIGAN...

* UNTIL 315 PM EDT

* AT 234 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  COOPERSVILLE...MOVING EAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  WALKER...              HUDSONVILLE...         COOPERSVILLE...
  JENISON...             GRANDVILLE...          SPRING LAKE...
  WRIGHT...              EASTMANVILLE...        ALLENDALE...
  OLIVE CENTER...        MARNE...               GRAND VALLEY...
  BAUER...               NUNICA...              LAMONT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4311 8618 4312 8579 4288 8578 4291 8618
TIME...MOT...LOC 1834Z 270DEG 34KT 4300 8598 

HAIL...1.00IN
WIND...<50MPH
 
$$

JAM
2 follow-up statements
278 
WWUS53 KGRR 081848
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
248 PM EDT FRI JUL 8 2016

MIC139-081915-
/O.CON.KGRR.SV.W.0020.000000T0000Z-160708T1915Z/
OTTAWA MI-
248 PM EDT FRI JUL 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHEASTERN OTTAWA COUNTY...

AT 247 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WALKER...
MOVING EAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
WALKER...              HUDSONVILLE...         COOPERSVILLE...
JENISON...             GRANDVILLE...          WRIGHT...
EASTMANVILLE...        ALLENDALE...           GRAND VALLEY...
MARNE...               BAUER...               NUNICA...
LAMONT...              

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4311 8607 4312 8579 4288 8578 4290 8606
TIME...MOT...LOC 1847Z 270DEG 34KT 4300 8580 

HAIL...1.00IN
WIND...<50MPH
 
$$

04
478 
WWUS53 KGRR 081859
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
259 PM EDT FRI JUL 8 2016

MIC139-081909-
/O.CAN.KGRR.SV.W.0020.000000T0000Z-160708T1915Z/
OTTAWA MI-
259 PM EDT FRI JUL 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OTTAWA COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHWESTERN MICHIGAN.

LAT...LON 4311 8607 4312 8579 4288 8578 4290 8606
TIME...MOT...LOC 1857Z 270DEG 34KT 4300 8566 

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:21 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 8, 1:21 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
121 PM EDT FRI JUL 8 2016

LATEST UPDATE...
Aviation

.SYNOPSIS...
Issued at 343 AM EDT Fri Jul 8 2016

Another round of showers and thunderstorms is expected today as a
cold front swings east through the Lower Peninsula. Some of the
storms this afternoon could be strong to severe with damaging winds.
The cold front will bring cooler and less humid air into the region
this evening and especially tonight. A few showers are possible
tonight into Saturday morning. Saturday will be mainly dry however
with cooler than normal temperatures in the 70s. A dry Sunday is
expected with temperatures rebounding to around 80 degrees.

&&

.SHORT TERM...(Today through Sunday)
Issued at 343 AM EDT Fri Jul 8 2016

A cold front is poised upstream of the area at 07z, stretching across
portions of Central Wisconsin back into Central Iowa. A warm and
humid airmass remains in place ahead of the front with a corridor of
1000-2000 J/Kg of CAPE noted just ahead of it. Dew points remain in
the 60s across Lower Michigan, which should rise as the front
approaches. Aloft, the main upper shortwave is clearing seen
spinning into the northern Great Lakes which is touching off new
convection across portions of Wisconsin.

SPC has placed much of the area in a Slight risk today for severe
storms and cannot argue with it. The mid level shortwave will be
pushing into northern Lower Michigan this afternoon coupled with a
strong surface cold front surging east into an unstable airmass. Mid
level winds are fairly strong at 500MB/s on the order of 40-50
knots. Bulk shear values are on the order of 40 knots as well in
the0-6km layer. Ingredients are certainly in place for severe
weather with damaging winds being the main threat as well as locally
heavy rain. Morning clouds will be the factor to watch in terms of
destabilization, but that said, we already have instability in place
given high low level moisture and mid level cooling with the
shortwave.

A few showers are possible tonight into Saturday morning as the
upper low slides through the Lower Peninsula. By Saturday afternoon
any showers should be moving east of the area. Quiet weather is
expected Saturday night and Sunday as high pressure builds in from
the west. Saturday will be a cool day by July standards with a fair
amount of clouds keeping temperatures in the 70s.

.LONG TERM...(Sunday night through Thursday)
Issued at 343 AM EDT Fri Jul 8 2016

No changes needed to the long term portion of the fcst. We still
anticipate that the beginning of the week will remain dry with
increasing temperatures. Upper ridging will remain in control of the
weather for Lower Michigan through early Tuesday. Sfc ridging over
the area on Monday will shift east, and allow warmer and more humid
air to advect north into the area beginning on Tuesday.

Rain chances will start on Tuesday, and likely peak late Wednesday
into Wednesday night. We will see height falls take place with an
upper low that will be rolling east just north of the U.S./Canadian
border. Models are in general agreement in bringing the most
organized short wave through late Wed into Wed night. Temps will
warm toward 90 degrees with a good deal of sunshine.

The rain chances will linger into Thursday with temps remaining
rather warm. A cold front will try to push through, but will stall
out at some point as it becomes nearly parallel to the upper flow.
Where the front stalls out will likely be driven by convection,
which is impossible to determine this far away.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 118 PM EDT Fri Jul 8 2016

Primary short term concern is convection associated with upper level
system moving into northern Michigan. Scattered showers and
thunderstorms had developed in the last hour...and are expected to
move across the area this afternoon. Additional development of
precipitation may occur overnight across northern Michigan...
closer to the mid level cold pool. May add VCSH to KMKG and KGRR
to account for this.

Model soundings indicate abundant low level moisture around 12Z
Saturday. Will introduce lower ceilings and visibilities as a
result. Improving conditions are then expected for the remainder
of Saturday as the mid level system departs the region.

&&

.MARINE...
Issued at 343 AM EDT Fri Jul 8 2016

Will be issuing a Beach Hazards Statement and Small Craft Advisory
from this evening through Saturday evening. Waves will begin to ramp
up after dark this evening, peaking Saturday morning. It will take
into Saturday evening before the waves subside however. Waves will
peak around 6 feet Saturday morning as northwest winds ramp up into
the 15 to 25 knot range. High pressure will bring quieter conditions
on Sunday with minimal wave action.

&&

.HYDROLOGY...
Issued at 300 PM EDT Thu Jul 7 2016

No significant hydro concerns through the weekend. An area of
showers with embedded thunderstorms is expected to move through
between 5 pm and 3 am tonight. Forecast total rainfall amounts have
dropped, with up to around a half inch possible. Many areas will see
some beneficial rain, but it won't be a long-term drought buster.

&&

.GRR Watches/Warnings/Advisories...
MI...Beach Hazards Statement from 11 PM EDT this evening through
     Saturday evening for MIZ037-043-050-056-064-071.

LM...Small Craft Advisory from 11 PM this evening to 11 PM EDT
     Saturday for LMZ844>849.

&&

SYNOPSIS...Duke
SHORT TERM...Duke
LONG TERM...NJJ
AVIATION...MWS
HYDROLOGY...EBW
MARINE...Duke
Hazardous weather outlook, Jul 8, 5:52 AM EDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
552 AM EDT FRI JUL 8 2016

MIZ037>040-043>046-050>052-056>059-064>067-071>074-091000-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
552 AM EDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY ACROSS ALL OF SOUTHWEST LOWER
MICHIGAN BETWEEN 900 AM AND 500 PM. A FEW STORMS MAY BECOME
SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE HIGHEST LIKELIHOOD
OF SEVERE WEATHER IS ALONG AND EAST OF A BALDWIN TO GRAND RAPIDS
TO PAW PAW LINE. STORM MOVEMENT WILL BE OFF TO THE EAST AROUND 30
MPH. ALL STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAIN AND
LIGHTNING AS WELL.

AREAS OF LOCALLY DENSE FOG ARE POSSIBLE THROUGH 1000 AM THIS
MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE IN THE FORECAST FROM TUESDAY THROUGH THURSDAY OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

LMZ844>849-091000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
552 AM EDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE OVER LAKE MICHIGAN FROM AROUND 800 AM
THIS MORNING THROUGH EARLY AFTERNOON.

WAVES WILL BUILD AFTER DARK TONIGHT...REACHING THE 3 TO 5 FOOT
RANGE BY DAYBREAK ON SATURDAY. CONDITIONS WILL BECOME HAZARDOUS TO
BOATERS AND SWIMMERS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A HIGH SWIM RISK IS EXPECTED ON SATURDAY AT LAKE MICHIGAN BEACHES
DUE TO DANGEROUS WAVES AND CURRENTS. CONDITIONS WILL BE HAZARDOUS
TO SMALL WATER CRAFT AS WELL.

THUNDERSTORMS RETURN TO THE FORECAST FOR TUESDAY THROUGH THURSDAY
OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

DUKE

In the hours before

Local storm report, Jul 8, 10:38 AM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1038 AM EDT FRI JUL 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 PM     HEAVY RAIN       2 SW PAW PAW            42.20N 85.92W
07/07/2016  M3.40 INCH       VAN BUREN          MI   PUBLIC

            .

0156 AM     HEAVY RAIN       3 WNW JACKSON           42.26N 84.46W
07/08/2016  M3.12 INCH       JACKSON            MI   ASOS

            ASOS STATION JACKSON COUNTY-REYNOLDS FIELD
            AIRPORT /JXN/.

0915 PM     HEAVY RAIN       TRUFANT                 43.31N 85.35W
07/07/2016  M3.04 INCH       MONTCALM           MI   COCORAHS

            4 HOUR TOTAL. 2.89 INCHES FELL IN ABOUT 1
            HOUR.

0830 AM     HEAVY RAIN       3 N CANNONSBURG         43.09N 85.47W
07/08/2016  M2.38 INCH       KENT               MI   COCORAHS

            COCORAHS STATION 2 N CANNONSBURG /MI-KN-83/.

0620 AM     HEAVY RAIN       2 NW JACKSON            42.26N 84.43W
07/08/2016  M2.35 INCH       JACKSON            MI   MESONET

            MESONET STATION 1 WNW JACKSON /D7571/.

0700 AM     HEAVY RAIN       4 NNE PAW PAW           42.27N 85.86W
07/08/2016  M2.32 INCH       VAN BUREN          MI   COCORAHS

            COCORAHS STATION 3 NNE PAW PAW /MI-VB-4/.

0735 AM     HEAVY RAIN       1 NW MARSHALL           42.27N 84.97W
07/08/2016  M2.25 INCH       CALHOUN            MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION MARSHALL /MARM4/.

0700 AM     HEAVY RAIN       1 ENE JACKSON           42.25N 84.38W
07/08/2016  M2.25 INCH       JACKSON            MI   COCORAHS

            COCORAHS STATION 1 ENE JACKSON /MI-JC-7/.

0958 AM     HEAVY RAIN       LUDINGTON               43.96N 86.45W
07/08/2016  M2.07 INCH       MASON              MI   MESONET

            MESONET STATION LUDINGTON /AR258/.

0600 AM     HEAVY RAIN       2 WNW JACKSON           42.26N 84.44W
07/08/2016  M2.03 INCH       JACKSON            MI   MESONET

            MESONET STATION 2 WNW JACKSON /C5542/.

0700 AM     HEAVY RAIN       BIG RAPIDS              43.70N 85.48W
07/08/2016  M2.02 INCH       MECOSTA            MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION BIG RAPIDS WATER
            WORKS /BGRM4/.

1048 PM     HEAVY RAIN       1 ENE GRAND JUNCTION    42.41N 86.05W
07/07/2016  M1.94 INCH       VAN BUREN          MI   CO-OP OBSERVER

            .

0613 AM     HEAVY RAIN       1 NW LUDINGTON          43.96N 86.45W
07/08/2016  M1.87 INCH       MASON              MI   MESONET

            MESONET STATION LUDINGTON /AR258/.

0750 PM     HEAVY RAIN       3 N CANNONSBURG         43.09N 85.47W
07/07/2016  M1.80 INCH       KENT               MI   COCORAHS

            FELL IN 40 MINUTES.

0720 AM     HEAVY RAIN       3 WSW JACKSON           42.23N 84.46W
07/08/2016  M1.73 INCH       JACKSON            MI   COCORAHS

            COCORAHS STATION 2 WSW JACKSON /MI-JC-5/.

0700 AM     HEAVY RAIN       2 S OSHTEMO             42.23N 85.67W
07/08/2016  M1.58 INCH       KALAMAZOO          MI   COCORAHS

            COCORAHS STATION 1 S OSHTEMO /MI-KZ-18/.

0620 AM     HEAVY RAIN       1 WNW FULTON            42.12N 85.37W
07/08/2016  M1.57 INCH       KALAMAZOO          MI   MESONET

            MESONET STATION FULTON /D7918/.

0754 AM     HEAVY RAIN       MARSHALL                42.26N 84.96W
07/08/2016  M1.54 INCH       CALHOUN            MI   AWOS

            AWOS STATION MARSHALL BROOKS FIELD /RMY/.

1129 PM     HEAVY RAIN       PAW PAW                 42.22N 85.89W
07/07/2016  M1.50 INCH       VAN BUREN          MI   PUBLIC

            .

0612 AM     HEAVY RAIN       MATTAWAN                42.21N 85.79W
07/08/2016  M1.49 INCH       VAN BUREN          MI   MESONET

            MESONET STATION MATTAWAN /E6310/.

0618 AM     HEAVY RAIN       1 SE SANDSTONE          42.24N 84.50W
07/08/2016  M1.46 INCH       JACKSON            MI   MESONET

            MESONET STATION 1 ESE SANDSTONE /D4080/.

0700 AM     HEAVY RAIN       1 WNW ALMA              43.38N 84.67W
07/08/2016  M1.45 INCH       GRATIOT            MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION ALMA /ALMM4/.

0700 AM     HEAVY RAIN       2 NE BATH               42.84N 84.42W
07/08/2016  M1.38 INCH       CLINTON            MI   COCORAHS

            COCORAHS STATION LAINGSBURG 5.0 SW
            /MI-CT-1/.

0700 AM     HEAVY RAIN       6 SSE BATTLE CREEK      42.22N 85.16W
07/08/2016  M1.38 INCH       CALHOUN            MI   COCORAHS

            COCORAHS STATION 6 SE BATTLE CREEK
            /MI-CN-17/.

0755 AM     HEAVY RAIN       1 NNW BIG RAPIDS        43.72N 85.50W
07/08/2016  M1.32 INCH       MECOSTA            MI   AWOS

            AWOS STATION BIG RAPIDS ROBEN-HOOD ARPT
            /RQB/.

1200 AM     HEAVY RAIN       1 SSE SAINT LOUIS       43.40N 84.61W
07/08/2016  M1.30 INCH       GRATIOT            MI   COCORAHS

            COCORAHS STATION SAINT LOUIS /MI-GR-5/.

0611 AM     HEAVY RAIN       1 ENE GRAND JUNCTION    42.41N 86.05W
07/08/2016  M1.27 INCH       VAN BUREN          MI   MESONET

            MESONET STATION 1 ENE GRAND JUNCTION
            /D8116/.

0850 PM     HEAVY RAIN       1 ENE GRAND JUNCTION    42.41N 86.05W
07/07/2016  M1.27 INCH       VAN BUREN          MI   MESONET

            3 HOUR TOTAL. CWOP STATION 1 ENE GRAND
            JUNCTION /D8116/.

1040 PM     HEAVY RAIN       BRECKENRIDGE            43.41N 84.47W
07/07/2016  M1.24 INCH       GRATIOT            MI   TRAINED SPOTTER

            .

0758 AM     HEAVY RAIN       3 NE PORTAGE            42.23N 85.55W
07/08/2016  M1.23 INCH       KALAMAZOO          MI   ASOS

            ASOS STATION KZOO/BATTLE CREEK INTL AIRPORT
            /AZO/.

0538 AM     HEAVY RAIN       1 S BALDWIN             43.88N 85.85W
07/08/2016  M1.17 INCH       LAKE               MI   MESONET

            MESONET STATION 1 S BALDWIN /BDWM4/.

1200 AM     HEAVY RAIN       1 SSE MOUNT PLEASANT    43.59N 84.77W
07/08/2016  M1.17 INCH       ISABELLA           MI   COCORAHS

            COCORAHS STATION MOUNT PLEASANT /MI-IS-4/.

0838 PM     HEAVY RAIN       1 S BALDWIN             43.88N 85.85W
07/07/2016  M1.17 INCH       LAKE               MI   MESONET

            STORM TOTAL. FELL IN LESS THAN 3 HOURS. RAWS
            STATION 1 S BALDWIN /BDWM4/.

0619 AM     HEAVY RAIN       3 SE HERSEY             43.82N 85.41W
07/08/2016  M1.14 INCH       OSCEOLA            MI   MESONET

            MESONET STATION 2 SE HERSEY /AS071/.

0619 AM     HEAVY RAIN       1 E BRECKENRIDGE        43.41N 84.46W
07/08/2016  M1.12 INCH       GRATIOT            MI   MESONET

            MESONET STATION WHEELER /C0681/.

0620 AM     HEAVY RAIN       1 SE MOUNT PLEASANT     43.59N 84.77W
07/08/2016  M1.10 INCH       ISABELLA           MI   MESONET

            MESONET STATION MOUNT PLEASANT /D5588/.

0755 PM     HEAVY RAIN       2 NW BIG RAPIDS         43.72N 85.50W
07/07/2016  M1.08 INCH       MECOSTA            MI   AWOS

            AWOS STATION BIG RAPIDS ROBEN-HOOD ARPT
            /RQB/.

0800 AM     HEAVY RAIN       2 NW SYLVESTER          43.56N 85.28W
07/08/2016  M1.08 INCH       MECOSTA            MI   COCORAHS

            COCORAHS STATION 2 NW SYLVESTER /MI-ME-10/.

0755 PM     HEAVY RAIN       2 NW BIG RAPIDS         43.72N 85.50W
07/07/2016  M1.08 INCH       MECOSTA            MI   AWOS

            1 HOUR TOTAL. PEAK WIND GUST 28 MPH. AWOS
            STATION BIG RAPIDS ROBEN-HOOD ARPT /RQB/.

0620 AM     HEAVY RAIN       2 NNE FOREST HILL       43.47N 84.67W
07/08/2016  M1.06 INCH       ISABELLA           MI   MESONET

            MESONET STATION 2 NNE FOREST HILL /E4977/.

0750 PM     HEAVY RAIN       2 SE BELMONT            43.05N 85.58W
07/07/2016  M1.05 INCH       KENT               MI   BROADCAST MEDIA

            FELL IN APPROXIMATELY 30 MINUTES.

0750 AM     HEAVY RAIN       3 E WALKER              42.99N 85.69W
07/08/2016  M1.05 INCH       KENT               MI   COCORAHS

            COCORAHS STATION 2 E WALKER /MI-KN-32/.

0600 AM     HEAVY RAIN       3 NNE FOREST HILL       43.47N 84.67W
07/08/2016  M1.01 INCH       ISABELLA           MI   COCORAHS

            COCORAHS STATION 2 NNE FOREST HILL
            /MI-IS-5/.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Special weather statement, Jul 8, 11:21 AM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1121 AM EDT FRI JUL 8 2016

MIZ037>040-043>046-081815-
MECOSTA MI-OSCEOLA MI-MASON MI-LAKE MI-OCEANA MI-NEWAYGO MI-CLARE MI-
ISABELLA MI-
1121 AM EDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY...

AT 1115 AM EDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORMS WEST OF
BALDWIN...MOVING EAST AT 35 MPH.

OTHER THUNDERSTORMS WILL DEVELOP OVER CENTRAL LOWER MICHIGAN TODAY
AND MOVE EAST AT 35 MPH ACROSS THE AREA. ALL STORMS WILL BE CAPABLE
OF CAUSING FREQUENT DEADLY LIGHTNING...DOWNED TREE BRANCHES...AND
LOCALIZED FLOODING. A FEW STORMS COULD PRODUCE QUARTER SIZED HAIL
AND DAMAGING WIND GUSTS. STAY TUNED FOR POSSIBLE WARNINGS AND BE
PREPARED TO MOVE INDOORS WHEN THUNDERSTORMS APPROACH.

LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...      BIG RAPIDS...          CLARE...
HART...                NEWAYGO...             EVART...
WHITE CLOUD...         BALDWIN...             FREMONT...
REED CITY...           SHEPHERD...            SCOTTVILLE...
HESPERIA...            GRANT...               MARION...
FARWELL...             MORLEY...              MECOSTA...
ROSEBUSH...            BARRYTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE IF STORMS APPROACH.

&&

LAT...LON 4416 8461 4347 8461 4347 8556 4329 8556
      4329 8598 4330 8604 4347 8604 4347 8646
      4362 8654 4382 8643 4406 8651 4418 8639
TIME...MOT...LOC 1515Z 249DEG 31KT 4371 8620

TJT
Special weather statement, Jul 8, 11:31 AM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1131 AM EDT FRI JUL 8 2016

MIZ037>040-043>046-081815-
MECOSTA MI-OSCEOLA MI-MASON MI-LAKE MI-OCEANA MI-NEWAYGO MI-CLARE MI-
ISABELLA MI-
1121 AM EDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY...

AT 1115 AM EDT...DOPPLER RADAR WAS TRACKING THUNDERSTORMS NEAR
BALDWIN...MOVING EAST AT 35 MPH. OTHER THUNDERSTORMS WILL DEVELOP
OVER CENTRAL LOWER MICHIGAN TODAY AND MOVE EAST AT 35 MPH ACROSS THE
AREA.

ALL STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZED HAIL...
FREQUENT DEADLY LIGHTNING...DOWNED TREE BRANCHES...AND LOCALIZED
FLOODING.

A FEW STORMS COULD PRODUCE QUARTER SIZED HAIL AND DAMAGING WIND
GUSTS.

LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...      BIG RAPIDS...          CLARE...
HART...                NEWAYGO...             EVART...
WHITE CLOUD...         BALDWIN...             FREMONT...
REED CITY...           SHEPHERD...            SCOTTVILLE...
HESPERIA...            GRANT...               MARION...
FARWELL...             MORLEY...              MECOSTA...
ROSEBUSH...            BARRYTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. STAY TUNED
FOR POSSIBLE WARNINGS AND BE PREPARED TO MOVE INDOORS WHEN
THUNDERSTORMS APPROACH.

&&

LAT...LON 4416 8461 4347 8461 4347 8556 4329 8556
      4329 8598 4330 8604 4347 8604 4347 8646
      4362 8654 4382 8643 4406 8651 4418 8639
TIME...MOT...LOC 1515Z 249DEG 31KT 4371 8620

TJT
Local storm report, Jul 8, 1:35 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
135 PM EDT FRI JUL 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 PM     HAIL             LAKE GEORGE             43.96N 84.95W
07/08/2016  U1.00 INCH       CLARE              MI   PUBLIC

            OBSERVER ALSO REPORTS STRONG WINDS.

&&

63
Special weather statement, Jul 8, 2:09 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
209 PM EDT FRI JUL 8 2016

MIZ056-081900-
OTTAWA MI-
209 PM EDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY...

AT 208 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GRAND HAVEN...MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS AT AROUND 40 MPH WITH SOME DOWNED TREE
LIMBS WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRAND HAVEN...         WALKER...              HUDSONVILLE...
COOPERSVILLE...        FERRYSBURG...          JENISON...
GRANDVILLE...          SPRING LAKE...         WRIGHT...
EASTMANVILLE...        ALLENDALE...           OLIVE CENTER...
MARNE...               GRAND VALLEY...        BAUER...
NUNICA...              LAMONT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4311 8640 4312 8591 4313 8591 4313 8579
      4288 8578 4293 8637 4304 8638 4307 8640
TIME...MOT...LOC 1808Z 271DEG 23KT 4302 8630

JAM
Special weather statement, Jul 8, 2:24 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
224 PM EDT FRI JUL 8 2016

MIZ040-081915-
CLARE MI-
224 PM EDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY...

AT 224 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FARWELL...MOVING EAST AT 45 MPH.

PENNY SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLARE...               FARWELL...             LAKE...
LAKE GEORGE...         LEOTA...               TEMPLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4416 8461 4382 8461 4381 8509 4416 8509
TIME...MOT...LOC 1824Z 270DEG 39KT 4392 8490

JAM

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 11:25 PM EDTAreal Flood AdvisoryGRRAllegan, Barry, Calhoun, Eaton, Kalamazoo, Van Buren9 hr
Jul 7, 11:56 PM EDTAreal Flood AdvisoryGRRJackson9 hr
Jul 8, 2:25 AM EDTRiver Flood AdvisoryGRRJackson12 hr
Jul 8, 2:25 AM EDTRiver Flood AdvisoryGRRJackson37 days
Jul 8, 2:36 AM EDTAreal Flood WarningGRRJackson12 hr
Jul 8, 3:59 AM EDTSmall Craft AdvisoryGRR42 hr
Jul 8, 4:06 AM EDTBeach Hazards StatementGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren42 hr
Jul 8, 9:30 AM EDTSpecial Weather StatementGRRClare, Isabella, Lake, Mecosta, Newaygo, Osceola2 hr
Jul 8, 9:34 AM EDTSevere Thunderstorm WarningGRRLake26 min
Jul 8, 9:44 AM EDTSevere Thunderstorm WarningGRROsceola37 min
Jul 8, 11:21 AM EDTSpecial Weather StatementGRRClare, Isabella, Lake, Mason, Mecosta, Newaygo and 2 more3 hr
Jul 8, 11:31 AM EDTSpecial Weather StatementGRRClare, Isabella, Lake, Mason, Mecosta, Newaygo and 2 more3 hr
Jul 8, 11:43 AM EDTSevere Thunderstorm WarningGRRNewaygo25 min
Jul 8, 12:23 PM EDTSevere Thunderstorm WarningGRROsceola52 min
Jul 8, 12:50 PM EDTSevere Thunderstorm WarningGRRClare40 min
Jul 8, 1:38 PM EDTSpecial Marine WarningGRR37 min
Jul 8, 2:09 PM EDTSpecial Weather StatementGRROttawa51 min
Jul 8, 2:24 PM EDTSpecial Weather StatementGRRClare51 min
Jul 8, 2:42 PM EDTSevere Thunderstorm WarningGRRClare33 min
Jul 8, 2:55 PM EDTSpecial Weather StatementGRRKent65 min
Jul 8, 3:50 PM EDTSevere Thunderstorm WarningGRRIonia29 min
Jul 8, 4:33 PM EDTSevere Thunderstorm WarningGRRClinton, Ionia42 min
Jul 8, 4:58 PM EDTSevere Thunderstorm WarningGRRIngham47 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.